Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 26, 2010, 9:18 PM EDT for Scott County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 9:18 PM EDT (01:18 UTC)
- Expired
- Jul 27, 2010, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, TN
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2068 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WGUS54 KMRX 270118
FFWMRX
TNC151-270415-
/O.NEW.KMRX.FF.W.0013.100727T0118Z-100727T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 PM EDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SCOTT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ONEIDA...
* UNTIL 1215 AM EDT
* AT 910 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM NEARLY STATIONARY THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING FLASH FLOODING WILL AFFECT RURAL AND URBAN
AREAS OF THE INDICATED COUNTY...WITH RAINFALL LIKELY IN EXCESS OF 3
INCHES IN SOME LOCATIONS. THIS WILL CAUSE MINOR TO MODERATE RISES ON
CREEKS SUCH AS PINE CREEK AND PHILLIPS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3660 8449 3640 8450 3642 8469 3645 8470
3655 8475 3660 8476
$$
TG2 follow-up statements
214
WGUS74 KMRX 270302
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1102 PM EDT MON JUL 26 2010
TNC151-270415-
/O.CON.KMRX.FF.W.0013.000000T0000Z-100727T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-
1102 PM EDT MON JUL 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SCOTT COUNTY...
AT 1053 PM EDT...DOPPLER RADAR SHOWED THUNDERSTORMS DIMINISHING OVER
NORTHWESTERN PARTS OF SCOTT COUNTY TENNESSEE...AFTER PRODUCING HEAVY
RAINFALL LOCALLY IN EXCESS OF 3 INCHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONEIDA...
WITH THE HEAVIEST RAINS LIKELY TO HAVE FALLEN OVER SCOTT STATE
FORESTRY LAND...AS WELL AS THE BIG SOUTH FORK RECREATIONAL AREAS
THIS EVENING.
MOTORISTS DRIVING WEST OR NORTHWEST OF ONEIDA SHOULD BE ALERT FOR
POSSIBLE FLOODING OF LOW LYING AREAS. PERSONS LIVING ALONG OR NEAR
CREEKS AND STREAMS IN NORTHWEST SCOTT COUNTY SHOULD BE ALERT FOR
POSSIBLE MINOR TO MODERATE RISES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING.
IF YOU SEE FLASH FLOODING...ACT NOW! MOVE TO HIGHER GROUND
IMMEDIATELY! GET OUT OF FLOODED AREAS NOW. IF YOU COME TO A FLOODED
OR CLOSED ROAD...TURN AROUND! DON'T DROWN! THIS IS A LIFE THREATENING
SITUATION.
&&
LAT...LON 3660 8449 3640 8450 3642 8469 3645 8470
3655 8475 3660 8476
$$
TG679
WGUS74 KMRX 270341
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1141 PM EDT MON JUL 26 2010
TNC151-270415-
/O.CON.KMRX.FF.W.0013.000000T0000Z-100727T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-
1141 PM EDT MON JUL 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SCOTT COUNTY...
AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND STORMS HAD DISSIPATED OVER SCOTT COUNTY...SO THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1215 AM EDT.
FLOODING OF LOW LYING AREAS...MAINLY IN RURAL AREAS OF NORTHWESTERN
SCOTT COUNTY...MAY STILL BE ENCOUNTERED. THE HEAVIEST RAINS WERE
INDICATED TO HAVE FALLEN OVER SCOTT STATE FORESTRY LAND...AS WELL AS
OVER MUCH OF THE BIG SOUTH FORK NATIONAL RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. OTHER LOW LYING PLACES THAT NORMALLY
FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR
CLOSED ROAD...TURN AROUND! DON'T DROWN!
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3660 8449 3640 8450 3642 8469 3645 8470
3655 8475 3660 8476
$$
TGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:31 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 26, 8:31 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 831 PM EDT MON JUL 26 2010 .AVIATION...A TROUGH TRACKING THROUGH THE AREA BRINGING SCATTERED CONVECTION TO THE AREA EARLY...BUT IT SHOULD BE MAINLY VFR EARLY IN THE TAF PERIOD. RECENT LIGHT RAIN AT ALL SITES SHOULD ALLOW MVFR CONDITIONS TO DEVELOP IN THE MORNING HOURS...BUT IT SHOULD BE BACK TO VFR IN THE 13-14Z TIME FRAME. MORE SHOWERS AND THUNDERSTORMS EXPECTED ON TUESDAY. WILL KEEP IT VFR FOR NOW AND UTILIZE CB AND VCSH...BUT STRONG THUNDERSTORMS AND BELOW VFR CONDITIONS WILL BE POSSIBLE ON TUESDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Jul 26, 10:56 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1056 AM EDT MON JUL 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1056 AM EDT MON JUL 26 2010 /956 AM CDT MON JUL 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE TODAY...ALTHOUGH HIGH TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN YESTERDAY. HEAT INDEX VALUES WILL STILL REACH NEAR 100 DEGREES AT THE LOWER ELEVATIONS AND AS HIGH AS AROUND 105 IN THE CHATTANOOGA METROPOLITAN AREA. SCATTERED THUNDERSTORMS CAN BE ALSO BE EXPECTED AGAIN...AND A FEW OF THESE COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALLY HEAVY RAIN IS POSSIBLE WITH SLOW MOVEMENT OF THUNDERSTORMS AND MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO ISOLATED THUNDERSTORMS CAN BE EXPECTED AT TIMES DURING THE PERIOD...AND A FEW OF THESE COULD BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TD
In the hours before
Special weather statement, Jul 26, 5:41 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 541 PM EDT MON JUL 26 2010 NCZ060-TNZ071-072-086-087-262230- BLOUNT SMOKY MOUNTAINS TN-CHEROKEE NC-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 541 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST MONROE...SOUTHERN BLOUNT AND NORTHERN CHEROKEE COUNTIES UNTIL 630 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF TAPOCO TO 9 MILES NORTHWEST OF MURPHY...AND MOVING EAST AT NEAR 10 MPH. ANOTHER STRONG STORM WAS LOCATED OVER THE HIGHEST TERRAIN OF SOUTHERN BLOUNT COUNTY...AND MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ANDREWS...CITICO... CITICO BEACH...MARBLE...TALASSEE AND TOPTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TG
Local storm report, Jul 26, 6:20 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG JASPER 35.06N 85.63W
07/26/2010 MARION TN LAW ENFORCEMENT
ONE TREE DOWN IN JASPER, REPORTED BY DISPATCH.
&&
SROBERTSSpecial weather statement, Jul 26, 6:20 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 620 PM EDT MON JUL 26 2010 TNZ044>047-262315- NORTHWEST CARTER TN-SOUTHEAST CARTER TN-UNICOI TN-WASHINGTON TN- 620 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER...UNICOI AND WASHINGTON COUNTIES UNTIL 715 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JONESBOROUGH...OR 8 MILES SOUTHWEST OF JOHNSON CITY...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... JONESBOROUGH AND AVONDALE AROUND 625 PM EDT. EMBREEVILLE AND JOHNSON CITY AROUND 700 PM EDT. UNICOI AND MILLIGAN COLLEGE AROUND 715 PM EDT. TD
Local storm report, Jul 26, 6:28 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PARKSVILLE 35.10N 84.65W
07/26/2010 POLK TN LAW ENFORCEMENT
ONE TREE DOWN ON HWY 30, REPORTED BY DISPATCH
&&
SROBERTSSpecial weather statement, Jul 26, 7:30 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT MON JUL 26 2010 TNZ046-047-270030- NORTHWEST CARTER TN-SOUTHEAST CARTER TN- 730 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY UNTIL 830 PM EDT... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN WESTERN CARTER COUNTY...JUST SOUTHEAST OF JOHNSON CITY...MOVING EAST AT NEAR 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINS UP TO 1 INCH...AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELIZABETHTON... HAMPTON...HUNTER...ROAN MOUNTAIN AND ELK MILLS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TG
Special weather statement, Jul 26, 8:39 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 839 PM EDT MON JUL 26 2010 TNZ012-013-270130- CAMPBELL TN-SCOTT TN- 839 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND CAMPBELL COUNTIES UNTIL 930 PM EDT... AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ONEIDA...AND ANOTHER STRONG STORM NEARING THE EXTREME NORTHERN PART OF CAMPBELL COUNTY. THESE STORMS WERE MOVING VERY SLOWLY SOUTHEAST AT AROUND 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINS IN EXCESS OF ONE INCH...AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WINFIELD...KETCHEN ...JELLICO AND WHITE OAK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:12 PM EDT | Areal Flood Advisory | MRX | Carter, Unicoi | 2 hr |
| Jul 26, 9:07 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.